Alert archive / Nevada / Wind Advisories in 2010
Wind Advisory 7, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Apr 19, 2010, 2:27 PM PDT for 7 counties in Nevada; Mono County, California. It took effect at Apr 20, 2010, 5:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2010, 2:27 PM PDT (21:27 UTC)
- In effect from
- Apr 20, 2010, 5:00 AM PDT
- Expired
- Apr 20, 2010, 2:42 PM PDT
- In force
- 10 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2704 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
913 WWUS75 KREV 192127 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 227 PM PDT MON APR 19 2010 NVZ001-003-004-201200- /O.NEW.KREV.WI.Y.0007.100420T1200Z-100421T0000Z/ MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... SPARKS...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS 227 PM PDT MON APR 19 2010 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT TUESDAY. * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. LOCAL GUSTS UP TO 60 MPH IN WIND PRONE AREAS. * IMPACTS: CROSS WINDS WILL CREATE DIFFICULT TRAVEL CONDITIONS ESPECIALLY ALONG EAST-WEST ROUTES INCLUDING INTERSTATE 80 AND HIGHWAY 50. LOCAL AREAS OF BLOWING DUST WILL REDUCE VISIBILITY TO 2 MILES OR LESS AT TIMES EAST OF HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-201200- /O.NEW.KREV.WI.Y.0007.100420T1200Z-100421T0000Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 227 PM PDT MON APR 19 2010 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT TUESDAY. * WINDS: SOUTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. LOCAL GUSTS UP TO 65 MPH IN WIND PRONE AREAS AND NEAR CANYONS. SIERRA RIDGES WILL GUST UP TO 100 MPH. * IMPACTS: CROSS WINDS WILL CREATE DIFFICULT TRAVEL CONDITIONS ESPECIALLY ALONG EAST-WEST ROUTES INCLUDING STATE ROUTE 167 AND PORTIONS OF HIGHWAY 395. LOCAL AREAS OF BLOWING DUST WILL REDUCE VISIBILITY TO 2 MILES OR LESS AT TIMES NEAR MONO LAKE AND EAST OF HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-201200- /O.CON.KREV.LW.Y.0019.000000T0000Z-100421T0000Z/ GREATER LAKE TAHOE AREA- 227 PM PDT MON APR 19 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY. * SOUTH WINDS 15 TO 20 MPH WITH GUSTS TO 35 MPH...REMAINING GUSTY AHEAD OF A COLD FRONT THROUGH TUESDAY. * WAVE HEIGHTS 2 TO 4 FEET THROUGH TUESDAY AFTERNOON. THE LARGEST WAVES WILL IMPACT THE NORTH AND NORTHEAST PORTIONS OF THE LAKE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS FROM MONDAY AFTERNOON THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
2 follow-up statements
699 WWUS75 KREV 201100 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 400 AM PDT TUE APR 20 2010 NVZ001-003-004-210000- /O.CON.KREV.WI.Y.0007.100420T1200Z-100421T0000Z/ MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... SPARKS...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS 400 AM PDT TUE APR 20 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. LOCAL GUSTS UP TO 60 MPH IN WIND PRONE AREAS. WINDS SHIFTING OUT OF THE WEST AFTER COLD FRONTAL PASSAGE DURING THE LATE MORNING OR EARLY AFTERNOON. * IMPACTS: CROSS WINDS WILL CREATE DIFFICULT TRAVEL CONDITIONS ESPECIALLY ALONG EAST-WEST ROUTES INCLUDING INTERSTATE 80 AND HIGHWAY 50. LOCAL AREAS OF BLOWING DUST WILL REDUCE VISIBILITY TO 2 MILES OR LESS AT TIMES EAST OF HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-210000- /O.CON.KREV.WI.Y.0007.100420T1200Z-100421T0000Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 400 AM PDT TUE APR 20 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. LOCAL GUSTS UP TO 65 MPH IN WIND PRONE AREAS AND NEAR CANYONS. SIERRA RIDGES WILL GUST UP TO 100 MPH. * IMPACTS: CROSS WINDS WILL CREATE DIFFICULT TRAVEL CONDITIONS ESPECIALLY ALONG EAST-WEST ROUTES INCLUDING STATE ROUTE 167 AND PORTIONS OF HIGHWAY 395. LOCAL AREAS OF BLOWING DUST WILL REDUCE VISIBILITY TO 2 MILES OR LESS AT TIMES NEAR MONO LAKE AND EAST OF HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-210000- /O.CON.KREV.LW.Y.0019.000000T0000Z-100421T0000Z/ GREATER LAKE TAHOE AREA- 400 AM PDT TUE APR 20 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * SOUTH WINDS 15 TO 20 MPH WITH GUSTS TO 35 MPH...SWITCHING TO WESTERLY AFTER COLD FRONTAL PASSAGE DURING THE LATE MORNING. * WAVE HEIGHTS 2 TO 4 FEET THROUGH TUESDAY AFTERNOON. THE LARGEST WAVES WILL IMPACT THE NORTH AND NORTHEAST PORTIONS OF THE LAKE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS FROM MONDAY AFTERNOON THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
095 WWUS75 KREV 202142 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 242 PM PDT TUE APR 20 2010 CAZ073-NVZ001-003-004-202245- /O.CAN.KREV.WI.Y.0007.000000T0000Z-100421T0000Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY...SPARKS...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS 242 PM PDT TUE APR 20 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. THE VIGOROUS COLD FRONT HAS PUSHED OUT OF THE AREA THIS AFTERNOON WITH WINDS DECREASING BEHIND THE FRONT. WHILE STILL GUSTY...WINDS HAVE FALLEN BELOW ADVISORY CRITIERA AND THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ CAZ072-NVZ002-202245- /O.CAN.KREV.LW.Y.0019.000000T0000Z-100421T0000Z/ GREATER LAKE TAHOE AREA- 242 PM PDT TUE APR 20 2010 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY. THE VIGOROUS COLD FRONT THAT PUSHED THROUGH TAHOE THIS MORNING HAS MOVED EAST WITH WINDS DECREASING BEHIND THE FRONT. WIND GUSTS OF 20 TO 30 MPH WILL CONTINUE THROUGH THIS EVENING. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Apr 19, 3:36 AM PDT, 10 hours 51 minutes earlier.
Area forecast discussion, Apr 19, 3:36 AM PDT, 10 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
336 AM PDT MON APR 19 2010
.SHORT TERM...
ONE MORE DAY OF WARM TEMPS ARE EXPECTED TODAY BEFORE A STRONG
LATE SEASON STORM BRINGS MUCH COLDER TEMPS AND A MIX OF RAIN AND
SNOW TO THE REGION FOR TUESDAY AND WEDNESDAY. UNLIKE YESTERDAY...THE
INCREASE IN SW FLOW AHEAD OF THE MAIN TROF WILL BRING AREAS OF
HIGH CLOUDS AND INCREASING WINDS TO THE REGION BY THIS AFTERNOON.
MOST AREAS CAN EXPECT GUSTS OF 35-40 MPH BY LATE AFTN OR EARLY EVE.
WINDS WILL REMAIN GUSTY OVERNIGHT AS PRECIP APPROACHES THE SIERRA
BY EARLY TUES MORNING. 700 MB FLOW INCREASES TO 40-50 KT FROM 06Z-
12Z WHICH MAY LEAD TO SOME PARTS OF THE RENO AND TAHOE ZONES
RECEIVING GUSTS NEAR ADVISORY CRITERIA. THIS POTENTIAL FOR
STRONGER WINDS THEN SHIFTS SOUTH TO MONO AND MINERAL COUNTIES BY
TUES MORNING. AT THIS TIME...THIS THREAT OF ADVISORY LEVEL GUSTS
APPEARS TO BE MORE LOCALIZED AND TOO SHORT-DURATION TO REQUIRE
ISSUANCE OF A WIND ADVISORY WITH THIS FORECAST PACKAGE.
PRECIPITATION WILL INCREASE QUICKLY OVER THE SIERRA BY EARLY TUES
MORNING AND PUSH INTO WRN NV DURING THE MID-LATE MORNING HOURS.
THE STRONG COLD FRONT WILL BE ACCOMPANIED BY A SHORT PERIOD OF
MODERATE SNOW FOR THE ERN SIERRA AND A MIX OF RAIN AND SNOW FOR
NERN CA AND FAR WRN NV. SNOW AMOUNTS ON UNPAVED SURFACES FOR THE
TAHOE AND MONO ZONES MAY APPROACH ADVISORY CRITERIA...BUT THE
TIMING OF THE HEAVIEST PRECIP LOOKS TO BE A BIT TOO LATE IN THE
MORNING TO ALLOW MUCH ACCUMULATION ON THE MAJOR PASSES. BY TUES
AFTERNOON...MORE HEATING IN W-CNTRL NV BEFORE THE FRONT PASSAGE
WILL LEAD TO UNSTABLE CONDITIONS WITH A POTENTIAL FOR TSTM
FORMATION AND MORE WIDESPREAD RAINFALL MAINLY FROM HWY 95
EASTWARD. MAX TEMPS ARE LIKELY TO OCCUR BEFORE NOON IN MOST AREAS
WEST OF HWY 95...FOLLOWED BY STEADY TO FALLING TEMPS IN THE POST
FRONTAL AIR MASS.
BY TUESDAY NIGHT...THE SNOW LEVELS BASED ON THE GFS AND NAM
GUIDANCE SHOULD DROP TO NEAR MOST VALLEYS. IN CONTRAST...THE
ECMWF AND CANADIAN TRACK THE UPPER LOW CENTER FARTHER SOUTH AND
WEST...WHICH WOULD RESULT IN SNOW LEVELS UP TO 2000 FEET HIGHER
THAN PROJECTED BY THE CURRENT FORECAST WHICH HAS FAVORED THE
MORE CONSISTENT COLDER SCENARIO. PRECIP WILL BE SHOWERY OVER MOST
AREAS...EXCEPT FOR WRAP AROUND MOISTURE BANDS WHICH WILL LEAVE
PARTS OF THE REGION WITH A MORE PROLONGED PERIOD OF STEADY LIGHT-
MODERATE RAIN AND SNOW. THE CURRENT PROJECTIONS FAVOR NWRN NV AND
PARTS OF NERN CA TO BE AFFECTED BY THIS BAND...BUT THIS HAS
VARIED WITH EACH MODEL RUN. THE POSSIBILITY EXISTS FOR SNOW
ADVISORY ISSUANCE AT A LATER TIME IF THE LOCATION OF THE SNOW BAND
IS MORE DEFINITE AND THE AIR MASS IS CERTAIN TO BE COLD ENOUGH TO
SUPPORT ACCUMULATING SNOWFALL ON ROAD SURFACES.
THIS UPPER LOW WILL BE SLOW TO DEPART WITH UNSETTLED CONDITIONS
CONTINUING OVER THE REGION THRU WEDNESDAY AND WED NIGHT. TEMPS
WILL NOT RISE MUCH WED DUE TO WIDESPREAD CLOUD COVER AND ABUNDANT LOW
LEVEL MOISTURE...WITH MANY LOWER ELEVATION SITES ONLY REACHING THE
LOWER-MID 40S. AREAS OF WRAP AROUND MOISTURE COMBINED WITH VERY
LOW CONVECTIVE TEMPS WILL ALLOW FOR EASY REDEVELOPMENT OF
RAIN/SNOW/GRAUPEL SHOWERS IN MOST OF WRN NV AND ERN CA ALL DAY AND
EVEN INTO WED NIGHT. MJD
.LONG TERM...THURSDAY THROUGH SUNDAY...
LOW FINALLY TO EJECT THURSDAY WITH LINGERING SHOWERS COMING TO AN
END INTO FRIDAY EVENING. THERE ARE SLIGHT MODEL TIMING ISSUES ON
WHEN THE LOW WILL BE FAR ENOUGH EAST TO END PRECIP.
MODELS SIGNIFICANTLY DISAGREE ON THE PATTERN FOR NEXT WEEKEND.
RIDGING IS EXPECTED FOLLOWING IN THE WAKE OF THE DEPARTING LOW
FRIDAY. THE GFS BUILDS THE RIDGE UP STRONGLY INTO CA AND NV SAT AND
SUNDAY WITH A NICE WARMING AND DRYING TREND. ALMOST ALL GFS
ENSEMBLES SUPPORT WARM AND DRY CONDITIONS FOR NEXT WEEKEND.
HOWEVER...THE ECMWF HAS ANOTHER PUSH OF COLD AIR DROPPING THROUGH
THE PAC NW AND INTO THE GREAT BASIN WITH THICKNESSES DROPPING AGAIN
BELOW 540 DM ACROSS MUCH OF THE FORECAST AREA WITH SCATTERED RAIN OR
SNOW SHOWERS NORTH OF HIGHWAY 50. EC ENSEMBLES STRONGLY SUPPORT THE
COLDER AND UNSETTLED SOLUTION WHICH WOULD BE ABOUT 15 DEGREES COLDER
THAN THE GFS AND THE GOING FORECAST. THE PATTERN THE PAST SEVERAL
WEEKS IS TO KEEP DROPPING COLDER AIR OUT OF THE GULF OF ALASKA
TOWARD THE WEST COAST AND SEEMS PLAUSIBLE. DID NOT CHANGE THE
FORECAST MUCH AS GFS HAS BEEN DOING A BIT BETTER AS OF LATE COMPARED
TO EC BUT THE LONG TERM FORECAST WILL NEED TO BE OVERHAULED IF THE
EC PROVES TRUE. MILNE
&&
.AVIATION...
WINDS INCREASING DURING THE AFTERNOON AS DEEP EAST PACIFIC LOW
INCHES CLOSER TO THE FORECAST AREA. GUSTS AROUND 30 MPH SHOULD BE
EXPECTED DURING THE AFTERNOON. AS FRONT APPROACHES TUESDAY
NIGHT...WINDS TO INCREASE A BIT WITH GUSTS AS HIGH AS 45 MPH.
INCREASING RAIN CHANGING TO SNOW AT KTRK AND KTVL TUESDAY MORNING
WITH LOWERING CIGS AND VISIBILITIES. RAIN SHOWERS ARE EXPECTED
TUESDAY AT KRNO WITH LIMITED IMPACTS. MILNE
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 5 PM PDT TUESDAY
FOR LAKE TAHOE IN NVZ002.
CA...LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 5 PM PDT TUESDAY
FOR LAKE TAHOE IN CAZ072.
&&
HTTP://WEATHER.GOV/RENONearby
Wind Advisories in Nevada, 2010Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.